MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) product was defective during the loading process.The iol did not touch the patient's eye.Surgeon used the back-up iol.It was noted that there had been an issues with it/ with advancing it.The circulator documented that the first lens was broken/does not work.There was resistance when advancing it.The original lens was wasted for being defective.The patient recovered and went home without any complications.No other information was provided.
 
Additional Manufacturer Narrative
Section a6: not applicable/ device did not touch the patient's eye.Section d6a: if implanted, give date: not applicable, as no indication that device was implanted.Section d6b: if explanted, give date: not applicable, as no indication that device was implanted, hence not explanted.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: dec 18, 2024 section h3: device evaluated by manufacturer: yes device evaluation: a visual inspection revealed the device was received with the plunger rod fully retracted and with the lens stuck in the mouth of the cartridge.The lens was rotated partially counter clockwise, and a haptic could be observed to be detached.Viscoelastic residue could not be observed in the cartridge.The lens module was inspected revealing no damage or viscoelastic residue.Device assembly was inspected and presented with no assembly issues; however, the plunger rod tip could be observed to be damaged.Plunger rod advancement was inspected and presented with no issues.The lens was removed from the cartridge, presenting torn at the base of the haptic and with cosmetic scratches.The reported complaint issues of "device advancement issue" and "lens damaged" were not identified during product evaluation.The observed "stuck in cartridge" and "cosmetic issues" are similar to the reported complaint issues.However, based on the complaint investigation results the complaint and observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Historical review: a search of complaints related to this production order (po) was performed.The search revealed two additional complaint folders were received for this po.However, complaint issues reported are not related.Therefore, no further actions are required.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20839109
Report Number3012236936-2024-000325
Device Sequence Number3838429
Product Code HQL
UDI-Device Identifier05050474731820
UDI-Public(01)05050474731820(17)261113
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown